Alert archive / Tennessee / Flash Flood Warnings in 1995
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 5, 1995, 5:27 AM CDT for Sumner County, Tennessee. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1995, 5:27 AM CDT (10:27 UTC)
- Expired
- Oct 5, 1995, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Sumner County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051029 FFWBNA TNC021-037-147-165-187-051230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT THU OCT 5 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...CHEATHAM COUNTY...DAVIDSON COUNTY...ROBERTSON COUNTY ...SUMNER COUNTY...WILLIAMSON COUNTY HEAVY RAIN ASSOCIATED WITH THE REMNANTS OF HURRICANE OPAL CONTINUED ACROSS MUCH OF MIDDLE TENNESSEE. AT 5:25 AM..WEATHER RADAR INDICATED A BAND OF VERY HEAVY RAIN MOVING EAST NORTHEAST THROUGH NORTHERN MIDDLE TENNESSEE. RAINFALL AMOUNTS OF 1-2 INCHES PER HOUR ARE POSSIBLE THROUGH 8 AM CDT. SMALL STREAMS AND CREEKS WILL LIKELY OVERFLOW THEIR BANKS AND WATER OVER ROADWAYS WILL BE COMMON IN LOW LYING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 7:15 PM CDT, 10 hours 12 minutes earlier.
Area forecast discussion, Oct 4, 7:15 PM CDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT WED OCT 4 1995 AFT LUKG AT NMRS DIFFRNT THGS...THK THAT MEM DAY FCSTR HAS BST TREK OF HUR. FEEL H5 TROF DIGGG TO FAR W TO TURN OPAL IN SUCH A SHARP NRLY FASHN. ADDITIONLY...H2 WND FIELD VALID 12Z THU SHOWS JET-MAX NR ANB-TRI LN (GNRLY). WUD SEEM THAT HUR WUD FOLLOW JET-AXIS (OR VRY CLOSE TO) SINCE BST ISOTHRML/ETC. SUPPRT EXISTS THERE. ANYWAY...FFA MAY NEED TO BE EXTNDD FURTHR W. TYPICALLY...BST POTNTIAL FOR HEAVY RF AFT TRPCL SYSTM MAKES LANDFALL IS ON N-W SIDE. ATTM...FFA PRBABLY FAR ENUF W. BST CALL ON THAT LKLY WILL BE FM MDNGT FCSTR. CURRNT FCST HOWEVR LUKS LK WINNR ATTM W/ONLY PSBL CHG BEING "UPING THE POPS IN MD-STATE ZNS W OF BNA (OLD ZNS 10/11) OTRW...LET IT RIDE!
In the hours before
Special weather statement, Oct 5, 5:19 AM CDT, 8 minutes before
TNZ075-022-082-063-026-010-077-027-064-055-025-097-095-079-057- 023-024-031-094-058-096-009-098-061-060-006-076-033-056-011-032- 007-062-081-030-005-008-029-080-078-093-065-059-028-051415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT THU OCT 5 1995 MOTORIST TRAVELING IN MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU THIS MORNING ARE URGED TO USE EXTREME CAUTION AS THE RAIN WILL CAUSE SLICK ROADWAYS...WITH PONDING OF WATER AND IN A FEW AREAS FLASH FLOODING. IN ADDITION THE REMNANTS OF HURRICANE OPAL ARE BRINGING HIGH WINDS TO MIDDLE TENNESSEE. MOTORIST USING HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION WHILE TRAVELING. THE RAIN IS EXPECTED TO END ACROSS MIDDLE TENNESSEE BY EARLY AFTERNOON WITH THE WINDS SUBSIDING AS THE REMNANTS OF OPAL MOVE AWAY FROM THE AREA. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:19 AM CDT | Flash Flood Warning | OHX | Cannon | 4 hr |
| Oct 5, 5:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.